# SDR CA041029001

- Difficulty date: October 28, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Beech 99
- Aircraft time: 30,637 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: ELT200
- Condition: Inoperative
- Location: Cabin
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) APPROXIMATELY 3 HOURS AFTER LANDING, ATC INFORMED THE COMPANY THAT THEY HAD A STRONG ELT SIGNAL.  AFTER CHECKING ALL AIRCRAFT IT WAS NOTICED THAT THE ELT ON THIS AIRCRAFT WAS ACITVATED.  THE SWITCH WAS IN THE ARM POSITION AND THE INDICATOR LIGHT WAS ON.  SEVERAL ATTEMPTS WERE MADE TO RESET THE ELT.  THE ELT WAS REMOVED.  AS SOON AS IT WAS MOVED IT QUIT TRANSMITTING AND WOULD NOT START AGAIN.  REMOVED THE COVER AND FOUND A SUBSTANTIAL AMOUNT OF WATER INSIDE, BOTH AROUND THE BATTERY AND THE SEALED SWITCHES AND BOARDS.  THE ELT HAS BEEN SENT FOR REPAIR.THE ELT WAS DUE FOR RECERTIFICATION DECEMBER 19/04, THE BATTERY WAS DUE FEB/06.
